Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Montoux test redness is appearing little away from the injected point. Is this normal ?

montoux test redness is appearing little away from the injected point? Dear doctor , My son 16 month old had a montoux test 2 day back. The red spot appeared little bit away from the point where the materiel was injected instead of the exact point. Is it normal? This red spot which is very wide around 20mm can it be a false reading or my son has TB. Also today i have observed another such mark on his left leg near foot. My son has a history of double pneumonia three months back . He is fine from 1 month. Adnan
Wed, 18 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Treatment/Therapy
Lab Tests ,  
  User's Response
hi
the test is positive. also he has history of pneumonia so probablity increses.consult chest physician stark antitubercular treatment.
  User's Response
Adnan Ahmad Sheikh's  Response
Oh God it is really a sad news for us,

What may be the side effects of antibiotic for 16 month old child. He is very week only 9kg weight. Also what about his contagiousness, and is this disease is fully curable?
  User's Response
ya its totally curable consult pedatric soon.
  User's Response
some times it due to BCG vaccination, recived before .
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hello Mr.Shaikh
welcome to HealthcareMagic
If the redness of Mantoux is more than 10 mm it is considered positive but please try to understand 2 things:-
1-When the a person has symptoms like loss of weight;evening fever or continuous mild fever; cough ;loss of appetite then a doctor can suspect TB
2-It can be said that a person has TB when all the test like ESR;X-ray chest sputum for AFB;IgM; are positive and the latest is TB Gold which is confirmatory these test are diagnostic of TB.Mantoux is also a supportive test but alone Mantoux cannot be considered as diagnostic of TB just for a simple reason in most of the kids who have been reactive to BCG vaccine it comes positive.I would suggest you to stay calm and then consult a Paediatrician who will guide you better.There are minimal chances that your child will have TB and if at all it is present it is easily treatable.Please do not worry and do any thing in a haste.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I AM 34 Y MALE HT 5.7 WT 62 BEFORE 7 YEAR ON MY PENIS TOP ONE SMALL RED POINT APPEAR THEN THE POINT SPREAD SLOWLY AND AFTER FEW DAYS IT TURNED INTO BLACK SPOT THEREAFTER 3 - 4 MORE SPOTS APPEAR I CONSULT 3-4 DOCTORS ONE SAYS IT IS HERPES OTHER SAID NORMAL INFECTION BEFORE 2 Y ONE SPOT APPEAR AGAIN AGAIN I HAD BEEN MANY TESTS SUGGEST BY A NEW DOC THEN HE SAID NOTHING BUT BEFORE 1 MONTH 4-5 SPOTS APPEAR BOTTOM OF THE TOP INNER SKIN OF PENIS THESE ARE NOT ITCHY WHAT CAN I DO NOW PLEASE SUGGEST

doctor1 MD

A week ago I noticed a raised red bump just off the shaft of my penis inside the hair part of my genitals. I trimmed the hair and it cut the bump a little bit and some blood came out. It did not really hurt or ich at all. a couple of days later it was more pronounced and appeared to have a white head on it. I start Researching STD s and narrowed it down to either syphilis or HSV if it was an STD. While I had it my head it was just an ingrown hair or pimple it did not go away. after 4 days I decided to try to pop it. It seemed to pop like a zit and a very small amount of what seemed to be white pus came out. I dug around with some tweezers and could not find a hair. It did not cause any pain unless I push directly on it. after it pop it seemed just like a open volcano. I put some neosporin on it and the next morning it looked like it had a white top again. I left it alone that day and then the next morning the white head was gone and it looked like the volcano again. Today it was scabbed over but did not look yellowish in nature. I am concerned because I had protected sex(condom) with someone I did not know well about 50 days before this appeared. I have felt like I have been iching more then normal in my genital region since then but am not sure if that is just in my mind. even after typing this I still think it is a pimple since I could not find a hair but am still freaked out that it could be HSV. Any thoughts? I know I should just go get tested but am freaked out at the thought and just want assurances that someone thinks its not HSV.

doctor1 MD

3 days ago I received a tetanus vaccine in my upper left arm. Starting yesterday there was a nickel sized red circular spot & today it is little larger than a quarter. The discomfort in my arm has subsided dramatically, but there is heat in my arm at injection site, although both upper arms feel hot. Is this a normal reaction?

Recent questions on  Tuberculosis

doctor1 MD

Hi, I have had UTI like symptoms for 5 years. I have had many, many cultures - all neg. I have also had a bladder ultrasound - again normal, I have tried creams for dermatitis etc. I just read recently that Latent TB can show symptoms of a UTI - 5 years ago - when symptoms first appeared, I was working in an orphanage in Central Asia (ex-soviet state) when drug resistant TB was rife and visiting children regularly in a TB hospital, so I have definitely been exposed. I had terrible pneumonia last year which took a long time to diagnose, and for a while they suspected TB but it didn t show up in my lungs. Could it still possible cause for my UTI - is it worth getting checked?

doctor1 MD

Dear Dr, I am 30 years Male. I had productive cough in morning for last 2 months and I was suffering from sinusitis also. The sputum was green. Now the cough is gone and only sinusitis remains, no that much sputum. I done a chest x-ray last week which came normal. However doctor told a elevation in Diaphragm and enlagement of heart. What will be the reason of this?. Active Pulmonoray TB not there, but will it be Miliary TB symptom or Amoebic Liver Abscess or anything else?? Please advice me for the next step

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Do I need a urologist or a nephrologist for treatment of renal tuberculosis? I live in Texas and I'm having trouble locating a physician in this speciality. All the physicians that I've called have not treated anyone with this. Would you please give me names/locations of a physician/s in Texas that has or had experience with renal TB?

Thank You, Judy

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!